Crystalline extensions and the weight part of Serre's conjecture

Toby Gee, Tong Liu, David L Savitt

Research output: Contribution to journalArticle

9 Scopus citations


Let p>2 be prime. We complete the proof of the weight part of Serre's conjecture for rank-two unitary groups for mod p representations in the totally ramified case by proving that any Serre weight which occurs is a predicted weight. This completes the analysis begun by Barnet-Lamb, Gee, and Geraghty, who proved that all predicted Serre weights occur. Our methods are a mixture of local and global techniques, and in the course of the proof we use global techniques (as well as local arguments) to establish some purely local results on crystalline extension classes. We also apply these local results to prove similar theorems for the weight part of Serre's conjecture for Hilbert modular forms in the totally ramified case.

Original languageEnglish (US)
Pages (from-to)1537-1559
Number of pages23
JournalAlgebra and Number Theory
Issue number7
Publication statusPublished - 2012



  • Automorphy lifting theorems
  • p-adic Hodge theory
  • Serre's conjecture

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this